| Model Number |
48004004S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, after the device crossed the stenosis, the balloon of 4mm 4cm 90 saber percutaneous transluminal angioplasty (pta) catheter ruptured at 4 atmospheres (atm).There was no patient injury.The leakage of contrast media was confirmed.There was no damage to the balloon.It was removed from the patient body without any issues.The procedure was completed.The procedure was a shunt case.The device which has been stored in a hygiene-managed storage, was taken out from its tray and inspected.No damage was confirmed.The device was prepped as per the instructions for use (ifu).The guide wire crossed the stenosis part and the condition of the stenosis was confirmed by an x-ray machine.The device will not be returned for evaluation since it was discarded in the hospital.
Additional Manufacturer Narrative
Complaint conclusion: after the device crossed the stenosis, the balloon of 4mm x 4cm x 90 saber percutaneous transluminal angioplasty (pta) catheter ruptured at four atmospheres (4atm).There was no patient injury.Leakage of contrast media was confirmed.There was no damage to the balloon, and it was removed from the patient body without any issues.The procedure was a shunt case and was completed successfully.The device which has been stored in a hygiene-managed storage, was taken out from its tray and inspected.No damage was confirmed.The device was prepped as per the instructions for use (ifu).The guide wire crossed the stenosis part and the condition of the stenosis was confirmed by an x-ray machine.Additional procedural details were requested but unknown.The product was not returned for analysis as it was discarded in the hospital.A product history record (phr) review of lot 17700989 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.However, it is stated that the lesion was stenosed.It is likely damage to the balloon material occurred due to the level of stenosis.Moreover, arteriovenous shunts are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.